We report on a woman with generalized anxiety disorder who complained of hair loss during treatment with fluoxetine as well as during subsequent treatment with venlafaxine. She suffered from osteopenia and bursitis, prozac and hairloss experiences, but was otherwise medically healthy during the time of treatment for generalized anxiety disorder. Her medications during the course of treatment were alendronate, 70 mg weekly, and ibuprofen, mg p.
A achieved almost complete remission of anxiety symptoms. She noted some tinnitus and slight hair loss within the first 3 months of starting treatment with fluoxetine 20 mg, and subsequently the dose was reduced to 10 mg, with improvement in tinnitus but no improvement in hair loss.
She reported no longer having to shave her legs or axillary areas in addition to the continued loss of scalp hair. She eventually became concerned enough to stop treatment completely. Four weeks after stopping fluoxetine treatment, Ms. Six weeks after stopping fluoxetine treatment, Ms. On initial assessment by a psychiatrist 2 weeks after stopping venlafaxine treatment, Ms. A reported renewed hair growth, prozac and hairloss experiences. At this point, it was decided to start Ms.
A on treatment with lorazepam, 0. Our patient had never experienced hair loss before prozac and hairloss experiences had no history of endocrine illness. Her past medical history was significant for cervical cancer treated with radiation therapy in without recurrence. The SSRIs fluoxetine, 1, 2 sertra-line, 3 and paroxetine 4 have been reported to cause hair loss in a very small minority of patients.
To our knowledge, there has been only 1 report of hair loss associated with venlafaxine therapy, 5 and ours is the first report of hair loss with both fluoxetine prozac and hairloss experiences venlafaxine. National Center for Biotechnology InformationU. This article has been cited by other articles in PMC.
Severe hair loss associated with fluoxetine use [letter] Am J Psychiatry. Hair loss during fluoxetine treatment anthem medicare plan f Lancet. Two cases of hair loss after sertraline use [letter] J Clin Psychopharmacol.